MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-013
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 13mm amplatzer septal occluder was implanted into an atrial septal defect (asd) using a 9f amplatzer trevisio intravascular delivery system.The dimension of the asd was measured to be 11-14mm, which was determined via sizing balloon occlusion.On (b)(6) 2023, it was discovered on a routine transesophageal echocardiogram (tee) that the device had relocated anteriorly to an unstable position in the heart.The device had shifted such that the right atrial disc and left atrial disc were both in the left atrium.The patient did not complaint of any symptoms.The device was surgically explanted, and a surgical patch was applied to close the asd.The patient had prolonged hospitalization to recover from surgery.The cause of the migration was believed to be due to deficient posterior rim.The patient status was reported as stable.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 13mm amplatzer septal occluder was implanted into an atrial septal defect (asd) using a 9f amplatzer trevisio intravascular delivery system.The dimension of the asd was measured to be 11-14mm, which was determined via sizing balloon occlusion.On (b)(6) 2023, it was discovered on a routine transesophageal echocardiogram (tee) that the device had relocated anteriorly to an unstable position in the heart.The device had shifted such that the right atrial disc was partially in the left atrium.Some of the disc was still holding onto the septum.The patient did not complaint of any symptoms.The device was surgically explanted, and a surgical patch was applied to close the asd.The patient had prolonged hospitalization to recover from surgery.The cause of the migration was believed to be due to deficient posterior rim.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of device migration was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16748608
Report Number2135147-2023-01668
Device Sequence Number3379417
Product Code MLV
UDI-Device Identifier00811806010106
UDI-Public00811806010106
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-013
Device Catalogue Number9-ASD-013
Device Lot Number8212338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date04/16/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexFemale